Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 218, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 6, 2014, 6:57 PM EDT for Lanier County, Lowndes County, Georgia. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2014, 6:57 PM EDT (22:57 UTC)
- Expired
- Aug 6, 2014, 7:17 PM EDT
- In force
- 20 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Lanier County, GA, Lowndes County, GA
The radar
The Moody AFB radar (KVAX), 8 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 962 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1176 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
360
WUUS52 KTAE 062257
SVRTAE
GAC173-185-062345-
/O.NEW.KTAE.SV.W.0218.140806T2257Z-140806T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
657 PM EDT WED AUG 6 2014
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LANIER COUNTY IN SOUTH CENTRAL GEORGIA...
EAST CENTRAL LOWNDES COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 745 PM EDT
* AT 653 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR MOODY AFB...OR NEAR NAYLOR...AND
MOVING SOUTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3084 8301 3084 8308 3080 8311 3080 8313
3083 8315 3093 8324 3101 8315 3091 8296
3087 8297
TIME...MOT...LOC 2257Z 315DEG 10KT 3091 8314
$$
08-LAMERS1 follow-up statement
795
WWUS52 KTAE 062317
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
717 PM EDT WED AUG 6 2014
GAC173-185-062327-
/O.CAN.KTAE.SV.W.0218.000000T0000Z-140806T2345Z/
LOWNDES GA-LANIER GA-
717 PM EDT WED AUG 6 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LANIER AND EAST
CENTRAL LOWNDES COUNTIES IS CANCELLED...
LAT...LON 3084 8301 3084 8308 3080 8311 3080 8313
3083 8315 3093 8324 3101 8315 3091 8296
3087 8297
TIME...MOT...LOC 2317Z 316DEG 11KT 3087 8309
$$
9-FOURNIERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:16 PM EDT, 4 hours 41 minutes earlier.
Area forecast discussion, Aug 6, 2:16 PM EDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 216 PM EDT Wed Aug 6 2014 .Near Term [Through Tonight]... A rather diffuse pattern remains in place locally with weak flow. Isolated to scattered convection is expected through the early evening hours in association with the sea breeze with activity rapidly diminishing after sunset. Overnight lows will be in the low to mid 70s. .Short Term [Thursday Through Friday Night]... A weak east-west upper ridge axis will be in place across the Florida peninsula and the eastern Gulf. With little in the way of synoptic forcing, will have to rely on the sea-breeze to generate afternoon/evening showers and thunderstorms. The mean 1000-700 mb flow will be light from the west to northwest Thursday and light and variable on Friday. PoPs will continue to be below climo each day although Friday we may see better coverage due to some increase in mid level moisture. With the weak ridge aloft and the relatively limited PoPs, expect warm temperatures, with high reaching the mid to upper 90s each of the next two afternoons. .Long Term [Saturday Through Wednesday]... An upper level trough over the Carolinas and Georgia will make for a wetter pattern next week. Expect an increase in clouds over the weekend with PoPs near 50% for Monday, Tuesday and Wednesday. A low pressure system is expected to develop at the sfc over South Carolina and Georgia on Sunday. A stationary boundary will likely linger over the area for the rest of the forecast period bringing increased chances for rain and thunderstorms. Highs will be in the lower 90s and lows will be in the lower 70s. && .Aviation... [Through 18z Thursday] VFR conditions are expected to prevail through the period. Isolated to scattered convection remains possible for the remainder of this afternoon, but the chance is currently too low to include any tempos at any of the TAF sites. && .Marine... A weak pressure pattern over the waters will keep winds and seas minimal through the remainder of the week. Expect wave heights around 1 foot. && .Fire Weather... Red flag conditions are not expected over the next several days. && .Hydrology... Our area rivers are currently at or below their normal levels. With no significant rainfall expected over the next few days, we are not expecting any flooding. && .Preliminary Point Temps/PoPs... Tallahassee 73 97 74 97 74 / 20 30 10 30 20 Panama City 78 93 77 93 78 / 20 20 10 20 10 Dothan 73 96 75 97 74 / 20 20 10 30 20 Albany 73 98 74 98 75 / 20 10 10 30 20 Valdosta 72 98 73 98 74 / 20 20 10 30 20 Cross City 73 95 73 96 73 / 20 30 10 30 20 Apalachicola 76 92 77 92 77 / 20 20 10 20 10 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...DVD SHORT TERM...MCDERMOTT LONG TERM...MCDERMOTT AVIATION...DVD MARINE...MCDERMOTT FIRE WEATHER...DVD HYDROLOGY...MCDERMOTT
In the hours before
Special weather statement, Aug 6, 5:49 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 549 PM EDT WED AUG 6 2014 FLZ027-127-062215- INLAND WAKULLA FL-COASTAL WAKULLA FL- 549 PM EDT WED AUG 6 2014 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL WAKULLA COUNTY IN FLORIDA... * UNTIL 615 PM EDT AT 547 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG THUNDERSTORM NEAR CRAWFORDVILLE...OR NEAR SHADEVILLE...MOVING WEST AT 5 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS. LAT...LON 3010 8440 3021 8443 3023 8429 3013 8425 TIME...MOT...LOC 2149Z 073DEG 5KT 3017 8432 08-LAMERS
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.